Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 303, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Oct 13, 2012, 11:19 PM CDT for Mitchell County, Kansas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 11:19 PM CDT (04:19 UTC)
- Expired
- Oct 13, 2012, 11:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 11:35 PM CDT | HAIL 1 | Beloit, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS53 KGID 140419 SVRGID KSC123-140445- /O.NEW.KGID.SV.W.0303.121014T0419Z-121014T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1119 PM CDT SAT OCT 13 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 1145 PM CDT * AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BELOIT...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BELOIT...ASHERVILLE AND SIMPSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3934 9793 3936 9821 3957 9829 3956 9793 TIME...MOT...LOC 0419Z 351DEG 14KT 3949 9811 WIND...HAIL <50MPH 1.00IN $$ WESELY
2 follow-up statements
397 WWUS53 KGID 140438 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1138 PM CDT SAT OCT 13 2012 KSC123-140445- /O.CON.KGID.SV.W.0303.000000T0000Z-121014T0445Z/ MITCHELL KS- 1138 PM CDT SAT OCT 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN MITCHELL COUNTY UNTIL 1145 PM CDT... AT 1134 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BELOIT... MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... ASHERVILLE AND SIMPSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3934 9793 3936 9821 3957 9829 3956 9793 TIME...MOT...LOC 0438Z 350DEG 10KT 3945 9810 WIND...HAIL <50MPH 1.00IN $$ WESELY
155 WWUS53 KGID 140444 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1144 PM CDT SAT OCT 13 2012 KSC123-140454- /O.EXP.KGID.SV.W.0303.000000T0000Z-121014T0445Z/ MITCHELL KS- 1144 PM CDT SAT OCT 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MITCHELL COUNTY WILL EXPIRE AT 1145 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3934 9793 3936 9821 3957 9829 3956 9793 TIME...MOT...LOC 0444Z 350DEG 10KT 3943 9810 $$ WESELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 7:00 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Oct 13, 7:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT SAT OCT 13 2012 .AVIATION...00Z KGRI TAF...VFR CONDS ARE EXPECTED TO PREVAIL AT KGRI FOR THE NEXT 24 HOURS. PRIMARILY A WIND FORECAST THROUGH THE PERIOD AS THE SURFACE LOW ACROSS SOUTH CENTRAL NEBRASKA THIS EVENING EVENTUALLY SHIFTS SOUTHEASTWARD DURING THE LATE EVENING AND OVERNIGHT HOURS. THIS WILL CAUSE THE WINDS TO SHIFT NORTHERLY AT THE TERMINAL AROUND 14/03Z...WITH GUSTS TO 16KS POSSIBLE OVERNIGHT. WITH A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THIS LOW...EXPECT WIND TO INCREASE FURTHER DURING THE MORNING HOURS SUNDAY...GUSTING AS HIGH AS 25KTS DURING THE LATE MORNING AND AFTERNOON HOURS...BEFORE EVENTUALLY DIMINISHING AROUND SUNSET. && .UPDATE...SENT AN UPDATE TO THE FORECAST TO REMOVE THE SEVERE THUNDERSTORM WATCH FOR KANSAS COUNTIES AS WELL AS TO TRIM BACK POPS A BIT FOR THE REMAINDER OF THE EVENING HOURS. OTHERWISE...NO ADDITIONAL CHANGES NECESSARY AT THIS TIME. && .PREV DISCUSSION... /ISSUED 354 PM CDT SAT OCT 13 2012/ SHORT TERM...THROUGH SUNDAY. FOCUS AND MAIN FORECAST CONCERN FOR THIS PERIOD WILL BE THUNDERSTORM CHANCES LATER THIS AFTERNOON/EVENING...SOME OF WHICH COULD BE STRONG WITH NICKEL TO QUARTER HAIL AND WIND GUSTS RANGING BETWEEN 40 AND 50 MPH. SHOWERS FROM THIS MORNINGS THUNDERSTORMS CONTINUE TO PUSH EASTWARD OUT OF THE CENTRAL PLAINS AHEAD OF A COLD FRONT...AS A RESULT...GENERAL CLEARING IN SKY COVER HAS BEEN ONGOING OVER THE OUTLOOK AREA. AT 20Z...SURFACE TEMPERATURES HAVE REACHED 70S FOR A MAJORITY OF THE OUTLOOK AREA WITH DEWPOINTS TANKING AS DRIER AIR PUSHES IN. A SURFACE TROUGH AXIS WAS ALSO CENTERED OVER THE CENTRAL PLAINS WITH 500 MB LOW CENTERED OVER WESTERN PARTS OF THE CENTRAL PLAINS AT 20Z MESOSCALE ANALYSIS SHOWS MUCH OF THE OUTLOOK AREA CAPPED WITH LITTLE INSTABILITY...HENCE THE LACK OF THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON FOR THE OUTLOOK AREA. GENERAL CONSENSUS BETWEEN THE MODELS INDICATE THUNDERSTORM CHANCES WILL BEGIN SHORTLY BEFORE SUNSET FOR THE CWA AS THE CAP BEGINS TO BREAK DOWN AND THE CUMULUS FIELD INITIATES INTO STORMS. HOWEVER...MOST OF THESE STRONGER STORMS WILL BE EAST AND SOUTHEAST OF THE OUTLOOK AREA WHERE THE BULK OF THE INSTABILITY WILL RESIDE. ADDITIONALLY...SHEAR VALUES WILL BE STRONGER EAST AND SOUTH EAST OF THE OUTLOOK AREA AS WELL...JUST AHEAD OF THE SURFACE TROUGH AXIS. WITH THIS BEING SAID...A FEW STRONGER STORMS COULD STILL POTENTIALLY IMPACT THE AREA...MAINLY ALONG AND EAST OF A LINE FROM STOCKTON KANSAS TO OSCEOLA NEBRASKA...WHERE THE MORE FAVORABLE ATMOSPHERIC CONDITIONS WILL BE REALIZED. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. MAIN CHALLENGE WILL BE DETERMINING PRECIPITATION CHANCES TUESDAY NIGHT AND BEYOND. MODELS HAVE MAINLY GOOD CONTINUITY AND AGREEMENT. NORTHWEST FLOW WILL GIVE WAY TO QUASI-ZONAL FLOW BY MONDAY. THIS WILL BE SHORT-LIVED...HOWEVER AS A SIGNIFICANT WAVE MOVES IN AND DEVELOPS A CUTOFF LOW OVER THE NORTHERN/CENTRAL MISSISSIPPI VALLEY. THIS COULD MEAN A COOL DOWN ALONG WITH CHANCES OF PRECIPITATION AFTER A PERIOD OF ABOVE NORMAL TEMPERATURES FOR MONDAY AND TUESDAY. THE BUILDING SUBTROPICAL RIDGE OVER THE PACIFIC WILL ENCOURAGE THE DEVELOPMENT OF A STRONG JET ON THE WEST SIDE OF THE DEVELOPING LONGWAVE TROUGH...WHICH WILL CONTINUE TO DEEPEN AS A RESULT. WILL ALSO KEEP THUNDER OUT OF THE FORECAST AS THERE IS LITTLE OR NO MUCAPE AROUND. ANY CHANCES OF PRECIPITATION WILL LIKELY BE HIGHER TOWARD THE EAST...CLOSER TO THE UPPER LEVEL TROUGH AXIS...AND DURING THE DAY ON WEDNESDAY INTO AT LEAST THURSDAY AS INSOLATION OCCURS AND ENCOURAGES SHOWER DEVELOPMENT...WHICH SHOULD TRAIL OFF TOWARD EVENING. THINGS BECOME MORE DICEY FOR PRECIPITATION CHANCES LATER ON AS IT IS UNCERTAIN AS TO HOW THIS CUTOFF SCENARIO WILL PLAY OUT AND WILL KEEP CHANCES OF PRECIPITATION OUT FOR NOW AS THE AXIS SHOULD SLIDE A BIT MORE EAST BY THE END OF THE WORK WEEK. PREV DISCUSSION... /ISSUED 1235 PM CDT SAT OCT 13 2012/ AVIATION...18Z TAF FOR KGRI. VFR CONDITIONS WILL BE REALIZED AT THE TAF SITE FOR A MAJORITY OF THE TAF PERIOD. HOWEVER...MVFR CONDITIONS WILL BE INTRODUCED FOR VISIBILITY RESTRICTIONS AS THUNDERSTORMS ENTER THE TAF SITE...AND THIS WILL BE EVIDENT WITHIN A TEMPO GROUP FOR THE TAF. WIND GUSTS COULD BE STRONGER IN THE VICINITY OF A THUNDERSTORM. THUNDERSTORMS WILL BE ANTICIPATED AT THE TAF SITE SHORTLY AFTER SUNSET AND THIS IS SEEN IN SEVERAL MODEL OUTPUTS. CONFIDENCE FOR THUNDERSTORMS PAST 06Z IS NOT HIGH...AND VFR CONDITIONS WILL BE EXPECTED THEREAFTER FOR THE TAF SITE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...ROSSI SHORT TERM...GUERRERO LONG TERM...HEINLEIN
Hazardous weather outlook, Oct 13, 8:27 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 827 PM CDT SAT OCT 13 2012 KSZ005>007-017>019-NEZ041-048-049-060>064-072>077-082>087-150130- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 827 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING. A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE...WITH SMALL HAIL AND THUNDERSTORM WIND GUSTS UP TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A GUSTY NORTHWEST WIND OF 20 TO 30 MPH ALONG WITH FAIRLY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE DANGER CONDITIONS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-046-047-150130- VALLEY-GREELEY-SHERMAN-HOWARD- 827 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A GUSTY NORTHWEST WIND OF 20 TO 30 MPH ALONG WITH FAIRLY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE DANGER CONDITIONS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Special weather statement, Oct 13, 10:07 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1007 PM CDT SAT OCT 13 2012
KSZ019-140330-
MITCHELL KS-
1007 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MITCHELL COUNTY
UNTIL 1030 PM CDT...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HUNTER...OR 26 MILES SOUTHWEST OF
BELOIT...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUNTER...
VICTOR...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3922 9849 3930 9849 3932 9821 3926 9820
3922 9820 3921 9822
TIME...MOT...LOC 0307Z 240DEG 9KT 3921 9845
WESELYSpecial weather statement, Oct 13, 10:17 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT SAT OCT 13 2012
NEZ074-083-084-140345-
FRANKLIN NE-HARLAN NE-KEARNEY NE-
1017 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEARNEY...
NORTHEASTERN HARLAN AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 1045 PM
CDT...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILCOX...OR 15 MILES SOUTHEAST OF
HOLDREGE...MOVING SOUTH AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUNTLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4034 9925 4035 9923 4035 9919 4037 9917
4039 9899 4013 9905 4013 9935
TIME...MOT...LOC 0317Z 014DEG 17KT 4033 9913
WESELYSpecial weather statement, Oct 13, 10:30 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT SAT OCT 13 2012
KSZ007-NEZ086-140400-
JEWELL KS-NUCKOLLS NE-
1030 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NUCKOLLS AND CENTRAL
JEWELL COUNTIES UNTIL 1100 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURR OAK...OR 31 MILES NORTH OF BELOIT...
MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BURR OAK...
MANKATO...
MONTROSE...
A SECOND THUNDERSTORM WAS INTENSIFYING NEAR SUPERIOR IN SOUTHERN
NUCKOLLS COUNTY AND MAY HAVE SOME PEA SIZED HAIL ASSOCIATED WITH IT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3975 9805 3974 9838 3997 9839 4001 9829
4000 9828 4001 9827 4010 9803
TIME...MOT...LOC 0329Z 010DEG 3KT 3989 9828
WESELYSpecial weather statement, Oct 13, 10:45 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1045 PM CDT SAT OCT 13 2012 NEZ084-140415- FRANKLIN NE- 1045 PM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 1115 PM CDT... AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF FRANKLIN...OR 31 MILES SOUTHEAST OF HOLDREGE...MOVING SOUTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FRANKLIN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4025 9902 4029 9878 4000 9876 4000 9903 TIME...MOT...LOC 0346Z 357DEG 28KT 4015 9890 WESELY
Special weather statement, Oct 13, 10:55 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1055 PM CDT SAT OCT 13 2012
KSZ006-140430-
SMITH KS-
1055 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH COUNTY UNTIL 1130
PM CDT...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLAIRE...OR 34 MILES EAST OF
PHILLIPSBURG...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARLAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3977 9877 3994 9874 3990 9858 3957 9860
3957 9877 3957 9882
TIME...MOT...LOC 0354Z 352DEG 7KT 3977 9868
WESELYLocal storm report, Oct 13, 11:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1109 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BURR OAK 39.87N 98.30W
10/13/2012 M1.00 INCH JEWELL KS CO-OP OBSERVER
&&
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:07 PM CDT | Special Weather Statement | GID | Mitchell | 23 min |
| Oct 13, 10:30 PM CDT | Special Weather Statement | GID | Jewell | 30 min |
| Oct 13, 10:55 PM CDT | Special Weather Statement | GID | Smith | 35 min |
| Oct 13, 11:02 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 28 min |
| Oct 13, 11:28 PM CDT | Special Weather Statement | GID | Jewell | 32 min |
| Oct 13, 11:47 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.